MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-12E
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the camera head had an image distortion.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found flooding in the main unit¿s image capture and camera cable.Additionally, there was corrosion on the loose scope mount.Based on the results of the investigation, it is likely that the following led to the malfunction: flooding of the main unit image capture and camera cable indicates that the internal ccd may have failed.Therefore, it is assumed that normal communication was not possible, resulting in image distortion.Corrosion was also noted on the scope mount.A device history review: since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Instructions for use (ifu): the following statement is found in the "warnings" section in the "instructions for use" section of the instruction manual: there are no abnormalities in endoscopic images or functions.If an abnormality occurs in the endoscopic image or function and returns to normal spontaneously, the device may have already malfunctioned.If you continue to use the device as it is, the abnormality may occur again, and the device may not return to normal.In this case, discontinue use immediately and slowly pull the endoscope out of the patient.Continued use of such an instrument may injure the patient or cause bleeding or perforation.The following statement is found in the "warning" section of the instruction manual "for safe use_endoscopic image disappearance and freezing.Do not bump or drop the product.Do not bump or drop the product, as water leakage may cause damage to the product's internal electrical circuits.The following description is found in the instruction manual "preparation and inspection of camera head".Check that there is no looseness or rattling of the free lock lever when the free lock lever is lightly held and lightly rotated counterclockwise.Check that there is no looseness or rattling in the scope mount when the scope mount is operated.Olympus will continue to monitor the field performance of this device.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18906220
Report Number3002808148-2024-31435
Device Sequence Number15766880
Product Code FET
UDI-Device Identifier04953170141867
UDI-Public04953170141867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-12E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown